Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

The Rogers-Ramanujan continued fraction and a quintic iteration for $ 1/\pi$


Authors: Heng Huat Chan, Shaun Cooper and Wen-Chin Liaw
Journal: Proc. Amer. Math. Soc. 135 (2007), 3417-3424
MSC (2000): Primary 11Y60; Secondary 11F20, 11F27, 33E05
Published electronically: July 3, 2007
MathSciNet review: 2336553
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Properties of the Rogers-Ramanujan continued fraction are used to obtain a formula for calculating $ 1/\pi$ with quintic convergence.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11Y60, 11F20, 11F27, 33E05

Retrieve articles in all journals with MSC (2000): 11Y60, 11F20, 11F27, 33E05


Additional Information

Heng Huat Chan
Affiliation: Department of Mathematics, National University of Singapore, 2 Science Drive 2, Singapore 117543
Email: matchh@nus.edu.sg

Shaun Cooper
Affiliation: Institute of Information and Mathematical Sciences, Massey University–Albany, Private Bag 102904, North Shore Mail Centre, Auckland, New Zealand
Email: s.cooper@massey.ac.nz

Wen-Chin Liaw
Affiliation: Department of Mathematics, National Chung Cheng University, Minhsiung, Chiayi 621, Taiwan, Republic of China
Email: wcliaw@math.ccu.edu.tw

DOI: http://dx.doi.org/10.1090/S0002-9939-07-09031-4
PII: S 0002-9939(07)09031-4
Received by editor(s): December 9, 2005
Published electronically: July 3, 2007
Additional Notes: The third author is grateful for the support from the National Science Council of Taiwan, Republic of China, through Grant NSC95-2115-M-194-012.
Communicated by: Jonathan M. Borwein
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.